MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA INSET Ø 24MM

MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA INSET Ø 24MM
Catalog Number 02.07.0041IP
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary investigation performed on 14 march 2018 by r&d product manager based on the pictures received: implants are no represented in the picture enclosed.No considerations can be done on the possible root cause of the event that, even from the description, doesn't seem to be implant related.
 
Event or Problem Description
Patient was complaining of pain in the knee 10 months after primary.Intra-operatively it was discovered the patient had severe arthrofibrosis and that scar tissue had grown over the 24mm inset patella, causing patello-femoral pain.The surgeon removed the scar tissue, removed the inset patella (not defective) recut and used a resurfacing patella size 1 to minimise pressure in the joint space.He also replaced the tibial polyethelene with the same size though there was no defect to the original.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director: patella inset revision surgery occurred 9 months after primary total knee replacement.The patient was complaining about pain.During revision surgery arthrofibrosis was found and identified as the cause of pain.There is no reason to suspect a faulty device.Batch review performed on (b)(6) 2018, lot 166891: (b)(4) items manufactured and released on (b)(6) 2016.Expiration date: 2021-11-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.

Brand Name
GMK-SPHERE PATELLA INSET Ø 24MM
Common Device Name
PATELLA INSET Ø 24MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7338233
Report Number3005180920-2018-00143
Device Sequence Number1544720
Product Code JWH
UDI-Device Identifier07630030815799
UDI-Public07630030815799
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2021
Device Catalogue Number02.07.0041IP
Device Lot Number166891
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2018
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR